Zanaflex

Discussion in 'Fibromyalgia Main Forum' started by dprivett, Apr 9, 2003.

  1. dprivett

    dprivett New Member

    I take 1 to 2 mg of zanaflex in the p.m. with 20 mg of Elavil. I also take one 25 mg of Vioxx in the a.m. and Soma during the day if needed. I see that many of you are able to tolerate more than 2 mg. I was bumped up to 4 mg and hallucinated horribly so was taken back down to 1 or 2mg. I hated that it made me hallucinate and it was very scary, but the deep tissue effects are awesome and by morning my spasms are mostly gone and my skin isn't so sensitive. I also suffer from migraines but usually only if I go off my meds or am very stressed at work. While on zanaflex I have not needed any narcotic pain relivers (lortab or vicodin) which is a relief to my mind. The stuff does knock me out tho, even tho I am not a lightweight with medication usually.
    [This Message was Edited on 04/10/2003]
  2. IndigoSC

    IndigoSC New Member

    Hey, I was on zanaflex for awhile, 4mg 3 times a day (12 mg a day total) and unfortunately, it didn't really help a lot, except helped me go to sleep some I guess. I'm glad it works better for you, medicines really do work differently for different people.
  3. KayL

    KayL New Member

    I take 8 mg nightly for sleep, and with 10 mg Elavil. I had stopped the Elavil because I thought I was having an adverse reaction since I also am on 20 mg Paxil daily, but I discovered if I take the Paxil earlier in the day, I can take the Elavil and Zanaflex at bedtime without those effects (so far!).

    I haven't experienced any hallucinations, but sometimes I DO have very vivid dreams.

    This is interesting, because the nurse who did my pituitary stim test recently has FMS and she told me she had taken Zanaflex for sleep and she had hallucinations and had to go off of it; that was the first I'd ever heard of that.

    Karen
  4. TNhayley

    TNhayley New Member

    Sorry you are having adverse effect. From what I've read that happens in only about 3% of people. Doc gave me this and at first I thought, oh great ... another *muscle relaxant* that won't do huey for me. But so far so good, taking 8mg at night. I was pleased to learn that it works in part by reducing the Substance P levels in our spinal fluid. Not that I understand exactly what that means, but it's definitely a hot topic in our community. There's an article here somewhere by I. Jon Russell about it.
    Hugs,
    Hayley
  5. dprivett

    dprivett New Member

    wow - I'm never in the low percentiles for anything. The Doc told me to continue and that the hallucinations would go away but after a week and a 1/2 it was all I could stand so I lowered the dose. Even after all this time I haven't ever built up to needing more. I'm a single mom and can't scare my 10 year old by asking him to check if the TV is off since i could swear there are clowns on it (lol).

    My tendons, muscles and skin seem to be affected most by my FMS. Of course I have other symptoms but the above hurt me the most. Do any of you fall down alot - I am so clumsy.